MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII OXIN P/S FEM RIGHT SZ 6; PRSTHESIS,KNEE, PTELLFMRTIBIAL,SMI-CNSTRIND,CMNTD,PLYMR/MTL/PLYMR

SMITH & NEPHEW, INC. GII OXIN P/S FEM RIGHT SZ 6; PRSTHESIS,KNEE, PTELLFMRTIBIAL,SMI-CNSTRIND,CMNTD,PLYMR/MTL/PLYMR
Model Number 71421116
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/18/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient has components in place since (b)(6) 2015 and was experiencing stiffness, a revision surgery was performed and everything was removed except the patella.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation and the reported event could not be confirmed.The medical investigation concluded that, per communications, no relevant clinical information will be provided.Without the requested clinical/medical information, a thorough investigation cannot be rendered.Should any additional medical information be provided this complaint will be re-assessed.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes of this event could include an alignment or fit/ sizing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
GII OXIN P/S FEM RIGHT SZ 6
Common Device Name
PRSTHESIS,KNEE, PTELLFMRTIBIAL,SMI-CNSTRIND,CMNTD,PLYMR/MTL/PLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9471049
Report Number1020279-2019-04398
Device Sequence Number3244676
Product Code JWH
UDI-Device Identifier03596010469304
UDI-Public03596010469304
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K962557
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71421116
Device Catalogue Number71421116
Device Lot Number15FM23050
Initial Date Received by Manufacturer 11/18/2019
Supplement Date Received by Manufacturer03/03/2020
Initial Report FDA Received Date12/15/2019
Supplement Report FDA Received Date03/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;